Symptoms of Zantac Injury

Written by AskTheLawyers.com™ on behalf of Kathleen M. Reilly with Brady Brady & Reilly, LLC.

Symptoms of Zantac Injury
Share

In April of 2020, the U.S. Food and Drug Administration (FDA) issued an official recall of all Zantac brand heartburn medications. Zantac is the brand name for ranitidine, a generic heartburn drug which can contain a substance called NDMA in high concentrations. All forms of ranitidine have been removed from stores, but not before some people had been using the drug to treat heartburn for extended periods of time.

NDMA has been linked to the development of up to 18 different kinds of cancer in addition to nervous system disorders, hepatitis, organ damage, and more. The cancers linked to Zantac include lung cancer, colon cancer, breast cancer, and stomach cancer, among others. If you or a loved one have taken Zantac to treat heartburn, it is important to know what symptoms to watch out for which could indicate a Zantac injury. Talk to a doctor and seek immediate medical care if you suspect you have experienced adverse health effects from using this drug. Reach out to a product liability attorney to discuss your options for physical and financial recovery.

Symptoms that you may be suffering from the adverse effects of NDMA in Zantac include but are not necessarily limited to the following:

  • Irregular or rapid heartbeat
  • Vitamin B-12 deficiency
  • Jaundice (i.e. yellowing of the skin and whites of eyes)
  • Skin rash
  • Hair loss
  • Headache
  • Fever
  • Nausea
  • Abdominal cramps
  • Dizziness

If you have experienced any of the above or other worrying symptoms while taking Zantac or after repeated use of the drug, your body may be suffering from overexposure of NDMA. In addition to increased risk of cancer, this can cause permanent damage to the liver, kidney, lungs, and other organs. It is also suspected that NDMA is particularly harmful to pregnant women, resulting in potential miscarriages and birth injuries.

If you suspect you may have suffered from taking Zantac, cease use immediately, talk to a doctor, and do not throw away the medication.

With any heartburn medication, if you suspect it has injured your body in some way, it is important to stop taking the medication immediately and talk to your doctor. With other types of medication, it might be important to talk to your doctor before ceasing use of the drug. However, in any scenario where a pharmaceutical may have caused or contributed to any kind of injury or health condition, it is important to maintain possession of the medication. Do not throw away any medicine you suspect may be defective or harmful. Instead, keep it sealed in a plastic container or bag so that you have proof of taking the medication which can later be analyzed by experts if necessary.

Finally, it is important to reach out to a product liability attorney. These attorneys can assess the viability of your case and have access to expert resources who can help evaluate the medication; these experts can also help calculate past, present, and future damages you may have suffered from using the drug. Litigation against Zantac is ongoing, and you may be able to join a current lawsuit in order to seek compensation for medical bills, lost wages, and more. To learn more about symptoms of Zantac injury to watch out for, or to look up Zantac litigation in your area, reach out to a product liability attorney for a free consultation.

AskTheLawyers

© 1999-2021 AskTheLawyers.com™

Terms and Conditions / Privacy Policy /
Report an Issue

Legal Disclaimer: This website is for informational purposes only. Use of this website does not constitute an attorney-client relationship. Information entered on this website is not confidential. This website has paid attorney advertising. Anyone choosing a lawyer must do their own independent research. By using this website, you agree to our additional Terms and Conditions and Privacy Policy.

Send